MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. ACTIVA; STIMULATOR, THALAMIC, EPILEPSY, IMPLANTED

MEDTRONIC PUERTO RICO OPERATIONS CO. ACTIVA; STIMULATOR, THALAMIC, EPILEPSY, IMPLANTED
Model Number 37612
Medical Device Problem Codes Migration or Expulsion of Device (1395); Use of Device Problem (1670); Delayed Charge Time (2586)
Health Effect - Clinical Code Weight Changes (2607)
Date of Event 03/07/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Continuation of d10: product id: wr9200, lot#serial#: (b)(6), product type: recharger, product id: a620, lot#serial#: unknown, product type: software.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that the patient called regarding a recharger.They encountered an error code 680 while attempting to connect to the dbs therapy app for setting adjustments prior to charging the implant.The patient support specialist (pss) instructed the caller to exit the dbs therapy app and open the recharger application.The patient successfully connected to the recharger app and began a charging session with a good connection.The caller noted that the ins was at 50%, and mentioned that despite charging for an hour, the ins had remained at 25%.The pss reviewed normal charging duration times with the caller.The patient stated that they do not use the drape while charging, as it never worked for them, and expressed concern about whether their significant weight loss might affect the connection between the wr and ins, or if the ins had moved.The caller confirmed that they could maintain a good charging connection.The issue was resolved through troubleshooting.The caller noted they had previously replaced the recharger.The patient called back to report that they've continued to have issues with the wr.Patient repeated that they had issues with the wr connecting to the ins, noting that the wr would lose connection if they moved a quarter of an inch.The patient mentioned that they had surgery in august of last year and mentioned that "it moved to the other side" patient did not elaborate on this.The patient stated that they've had their recharging equipment for 5 years and "had problems with every little piece." the patient added that the wr would run out of charge 30-45 minutes into an ins charging session.The patient was not willing to do any troubleshooting.The patient indicated that external equipment had been replaced in the past.The patient stated, "my device is at a 13 - that's a problem.So not that it does a great deal of good because it's not doing fantastic, but i can't flop it to what she needs me to flop it to because we're doing changes right now.And i can't do anything with it sincei don't have enough charge." patient did not elaborate and agent did not ask for clarification due to nature of the call.

Brand Name
ACTIVA
Common Device Name
STIMULATOR, THALAMIC, EPILEPSY, IMPLANTED
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key25161811
Report Number3004209178-2026-08205
Device Sequence Number15611979
Product Code MBX
UDI-Device Identifier00763000100360
UDI-Public(01)00763000100360(17)210414
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P960009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/14/2021
Device Model Number37612
Device Catalogue Number37612
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2026
Initial Report FDA Received Date05/13/2026
Date Device Manufactured05/15/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H11."
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR
Patient SexFemale